Ask a doctor

Four Kenalog Injections and Nose is Still Swollen

I'm African American & have really thick skin. I'm 9 months post-op, but nose is still swollen. I'm not happy, it still doesn't look like it did when my splint came off.I've had one 10 mg/cc,one 20 mg/cc,and TWO 40 mg/cc kenalog shots injected in my nose. It does seem like the shots help SLIGHTLY but not that much of a difference. Sometime, it seems my nose looks better 1 or 2 days after the shot, but then it swells back up again.Should i get more or should i stop. I get them done every 6weeks.

Doctor Answers (2)

Rhinoplasty

+1

It sounds like you already know the answer. Repeated kenalog injections especially 40mg/cc solutions can cause problems with skin color, surface contour etc that are not fixable. There are other ways to handle swelling such as keeping the head elevated, sleeping on 2 pillows, application of warm compresses, compression (although that is difficult on the nose). Not knowing exactly what was done at surgery (cartilage grafting, placement of an implant etc) no one here can really advise you what to do. If you had an implant placed and these are signs of infection that implant may need to come out.

My response to your question/post does not represent formal medical advice or constitute a doctor patient relationship. You need to consult with i.e. personally see a board certified plastic surgeon in order to receive a formal evaluation and develop a doctor patient relationship.


 


Los Angeles Plastic Surgeon

Kenalgo injections after nose surgery

+1
If the swollen area is localized, I would consider increasing the frequency of injection as long as it is due to soft tissue and not due to underlying cartilage. If it is generalized swelling all over your nose, you may want to consider a series of chemical peels such as glycolic acid to help with the swelling. Swelling, particularly in thick skinned individuals and african american, can take a long time to resolve.

Anita Mandal, MD
Palm Beach Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.